Just wanted to know what could be going on with me!
4 weeks ago the left side of my face twitched for 1 day then went away. A few days later a numbness started in my left cheek around the same place the twitching occurred. This numbness persisted for 3 weeks on the left hand side. On the 4th week it started to move to the right hand side of my face so now both of my cheeks have a numb feeling. It comes and goes and does not seem to be as fierce in the morning when i wake up. This is not painful just really irritating and has caused me a lot or paranoia!
Yesterday i decided to visit the pharmacist and the said i might be low in Magnesium or B or E vitamin so i have started to take some supplements.
I have not visited a doctor yet but yesterday experienced a headache which made me panic a little!!
Im living in Korea and find doctors here hard work and they tend to give me more stress and worry than i had before!
I have seen from other posts that this numbness is very common and can go on got years and this made me feel a lot better!
I have recently got married in Korea and changed jobs, houses and lifestyle so i hope its just related to a change in environments!
Does anyone have any suggestions as surfing the net is making me thing i have all sorts of problems!
Any advice or sharing of your info would be very much appreciated!
There several possibilities. A herpes infection will produce such a sensation as will Bell's palsy. Both diseases tend to flare when a personn is under stress. It could be neurological, but that is not the most likely possibility.
Korea has excellent physicians. As good as in the United States if they are connected with a teaching hospital. Have someone take a look at you.
Hi there. There could be various causes for facial numbness like stroke due to brain damage. Another important cause is nerve damage, caused by trauma like blow to neck or a medical condition like diabetic neuropathy or palsy. This could be Bells palsy following facial nerve involvement due to flu or upper respiratory viral infection. Drugs are another important cause, which can interfere with the working of neurotransmitters. You need to consult neurologist for clinical evaluation. Certain blood tests like hormone and enzyme levels in the body, CAT scan, MRI would be needed. Multiple sclerosis needs to be ruled out. This is a chronic demyelinating neurological condition with multiple symptoms. Hope this helps and take care.
Ive been married since September so i dont think Herpes is possible unless there are other ways to obtain it rather than intercourse!!
Yeah Korea has a lot of physicians but they tend to have a lack of language ability and always just throw a lot of jargon at me! I was even thinking of going back to Ireland to get things sorted there as i get frustrated with all the translations!!
thanks so much for ur advice
Having recently got married moved in with in-laws and changed jobs i am guessing stress may also factor into things!
I have hypoparathyroidism and when my magnesium and calcium are a little low I get twitching in my face and tingling and numb patches. I also get cramps inmy feet and handsand lower legs as the levels continue to drop. Naybe you should get your calcium and magnesium levels checked. also ask them to check your parathyroid hormone levels just in case. good luck.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.